MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED
Model Number 75100466
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two-stages revision surgery was performed two years after primary procedure due to loosening and infection with placement of antibiotic spacers.
 
Additional Manufacturer Narrative
It was reported that two-stages revision surgery was performed two years after primary procedure due to loosening and infection with placement of antibiotic spacers.The claimed article is a polarstem stem std ti/ha 3 non-cem, which intent use is in treatment.The part was not returned for investigation.Furthermore, no clinical documentation was made available.Therefore a thorough product or clinical investigation could not be performed.Due to the dhr review there's no indication that the product failed in any way.No deviation was found in the corresponding batch record and sterilization certificate.For the specific batch no other complaint can be found.Therefore, a product failure will not be assumed.Infection is a possible side effect of a total hip endoprosthesis, which is mentioned in our current instruction for use for hip implants 12.23 ed.05/16 and has several possible root causes.In this case the root cause can not be determined and further actions seem not necessary without the adequate medical documentation.S+n will monitor this device for similar issues.
 
Additional Manufacturer Narrative
It was reported that two-stages revision surgery was performed two years after primary procedure due to loosening and infection with placement of antibiotic spacers.The claimed article is a polarstem stem std ti/ha 3 non-cem, which intent use is in treatment.The part was not returned for investigation.Furthermore, no clinical documentation was made available.Therefore a thorough product or clinical investigation could not be performed.Due to the dhr review there's no indication that the product failed in any way.No deviation was found in the corresponding batch record and sterilization certificate.For the specific batch no other complaint can be found.Therefore, a product failure will not be assumed.Infection is a possible side effect of a total hip endoprosthesis, which is mentioned in our current instruction for use for hip implants (b)(6) 23 ed.(b)(6) 16, and has several possible root causes.In this case the root cause can not be determined and further actions seem not necessary without the adequate medical documentation.S+n will monitor this device for similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 3 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10551951
Report Number9613369-2020-00180
Device Sequence Number11644796
Product Code LZO
UDI-Device Identifier07611996118575
UDI-Public07611996118575
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100466
Device Catalogue Number75100466
Device Lot NumberB1604977
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/30/2020
10/30/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/01/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;